FDA Warns of Acetaminophen Risk

The FDA announced that acetaminophen has been connected to several skin disorders that could be fatal. Over-the-counter pain relievers have generally been thought to be safe for most to take, but recently the federal agency has been receiving reports that people taking the drug are developing rashes, blisters, and other adverse conditions.

Patients across the country have been diagnosed with Stevens-Johnson Syndrome, toxic epidermal necrolysis, and acute generalized exanthematous pustulosis, all in connection with name-brand and generic painkillers.

The FDA is now cautioning health care professionals when it comes to suggesting acetaminophen, as well as warning that should symptoms of these three conditions arise, people should speak with their doctors immediately.

Click here to read the full article.

Comments

G's picture

It's interesting (and frightening) to think about the dangers of what is readily available without consulting a doctor. We need to be careful!
Bridget's picture

This is really eye-opening. I try to stay away from medications when I can help it, but I know sometimes it's not nearly so simple.
Helen Finders's picture

I'm exploring alternatives to continual use of pain medications. I figure if I can improve my health naturally, the "side effects" are positive instead of negative. That doesn't mean I never take any medicine, of course, but I'm looking for other options.
James's picture

I had thought Tylenol was "safe." Guess we all need to remember to be careful, even with - or especially with - medications that are so easy to obtain.

Connect with Us

 

Go to top